Ask a doctor

Got Botox Three Weeks Ago, my Eye Droops and Doctor Wants to Inject More Botox, Okay?

Is it okay to have the doctor inject more botox after my eye droops?

Doctor Answers (8)

WIthout more information, I would not endorse having more BOTOX.

+2

If your actual upper eyelid is drooping as a result of a BOTOX service, it is very unlikely that injecting the eyelid with more BOTOX is going to be helpful and it is very likely to make the situation worse.  There is an expert method to adjust a droopy eyelid but this generally not very effective after a BOTOX service.


Los Angeles Oculoplastic Surgeon
5.0 out of 5 stars 18 reviews

Eyelid droop after Botox -- can I treat this with more Botox?

+1
Short answer -- get eye-drops, not more Botox for your condition...

I would encourage against injecting more Botox to raise your eyelid.  First off, it is difficult to assess your situation without examining you and without pictures.  Second, the theory in elevating the eyelid with more Botox is to paralyze muscles that normally depress the brow causing a BROW elevation effect that can subsequently help elevate your eye-LID somewhat.  This can work if the eye-LID droop is really due to eye-BROW droop that caused the eyelid skin to bunch and appear like an eye-LID droop.  If Botox is injected for this reason, physicians target the lateral (outside) part of the eye sphincter muscle (orbicularis oculi).   Still, I would recommend against having the same physician treat his/her Botox-induced lid droop with more Botox...

In general, eye-LID droop can happen if the Botox was injected too close to your eyelid-elevating muscle, the levator palpebra superioris. In such a scenario, the Botox will diffuse inadvertently onto the levator muscle and cause an eyelid droop. This typically lasts 1-2 months but can last as long as the full dose of Botox (3-4 months). It can be treated with Apraclonidine eye drops that may raise your eyelid up to 2mm. Be sure your prescribing physician discusses all the potential side-effects of the drops, such as "adrenaline-like" symptoms like anxiety or heart pounding; you may also experience eye irritation, eye dryness, and eye pain, amongst other symptoms. If these symptoms occur, you will likely need to take some lubricating eye drops, lower the dose, switch the eye-drops, or stop the drops altogether...

Good luck.

Mark K. Markarian, MD, MSPH
Chestnut Hill Plastic Surgeon
5.0 out of 5 stars 3 reviews

Eye droop after botox

+1

if the problem is botox of the levator muscle with resultant droop then alphagan drops are usually the answer. if the forehead was injected with unrecognized underlying levator ptosis the botox in the lateral portion of the eyebrow may help. so either the doc injected you incorrectly (happens to the best every once in awhile and not a big deal) or the doc failed to recognize the underlying anatomy and created a problem that was predictable. so should you let them inject more?  mmm...I have no idea without seeing you.

Rafael C. Cabrera, MD
Boca Raton Plastic Surgeon
5.0 out of 5 stars 1 review

Correction of botox eyelid droop with more botox

+1

You need a thorough in person evaluation for someone to comment on your case.  Patients will occasionally develope a drop of their forehead on one side that can be corrected by injecting some Botox in the depressor muscles to help lfit the forehead.

Ronald Shelton, MD
Manhattan Dermatologist
5.0 out of 5 stars 32 reviews

More Botox can make a droopy eyelid better OR worse.

+1

The muscles of the forehead and eyebrow/eyelid area crisscross and overlap each other, making precise placement AND depth important in targeting the right muscles to open smooth the forehead, open the eyes, and lift brows all at the same time. This is easy to mess up in the wrong hands. Depending on what type of drooping you have, caused by what issue, more Botox can potentially help or hurt. Understanding how to handle this is what separates well-trained core cosmetic physicians from "Botox clinics". I first advise ensuring that your injector is one of these physicians, and then asking for an explanation of how the extra Botox will help exactly. If there is a clear answer that makes sense to you, it may be ok to try it. If not, seek a second opinion.

Jessica J. Krant, MD, MPH
New York Dermatologic Surgeon
4.5 out of 5 stars 40 reviews

Eye droop after botox

+1

You have to be a bit more specific.  If the eyebrow droops it is probably from over treating the forehead.  This sometimes can be alleviated a bit by placing botox just below the lateral eyebrow by the crow's feet. If it is true eyelid drooping causing ptosis, then certaine eydrops may help until the botox wears off.

Steven Wallach, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 18 reviews

Can more botox help alleviate an eye droop?

+1

Maybe...  It depends on how/why the eye is drooping.  You may have ptosis, which is a condition when the upper eye lid will not raise up enough.  If severe, the upper lid may cover part of the pupil (the black circle in the middle of the eye).    This can be caused by botox which has drifted down and affected the muscles which usually open the eye.  More botox probably will not help this.  This condition should be temporary and may be helped by the use of eye drops. 

 

On the other hand, if your brow has dropped due to relaxation of the forehead muscles, some extra botox on the outside aspect of the orbital rim might help alleviate that droopiness.

Discuss with your injector.  If you have any concerns about the qualifications of your injector, consider a second opinion.

Michael Bowman, MD
Montgomery Facial Plastic Surgeon
5.0 out of 5 stars 9 reviews

More Botox after eye droops

+1

This is not an easy question to answer, as we do not have a picture to see what is exactly drooping. The additional Botox may be to even out the eyes vs lessen the pull of a muscle that is causing the droop. You should discuss this with your injecting physician.

Purvisha Patel, MD
Germantown Dermatologist
5.0 out of 5 stars 4 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.